Alert archive / North Carolina / Wind Advisories in 2020
Wind Advisory 5, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Mar 31, 2020, 3:05 AM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at Mar 31, 2020, 10:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2020, 3:05 AM EDT (07:05 UTC)
- In effect from
- Mar 31, 2020, 10:00 PM EDT
- Expired
- Apr 1, 2020, 3:02 PM EDT
- In force
- 17 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2685 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091 WWUS72 KMHX 310705 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 305 AM EDT Tue Mar 31 2020 NCZ196-204-311915- /O.NEW.KMHX.WI.Y.0005.200401T0300Z-200401T2100Z/ East Carteret-Ocracoke Island- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, and Ocracoke 305 AM EDT Tue Mar 31 2020 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...East Carteret County, and Ocracoke Island. * WHEN...From 11 PM this evening to 5 PM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ205-311915- /O.NEW.KMHX.WI.Y.0005.200401T0600Z-200401T2100Z/ Hatteras Island- Including the cities of Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 305 AM EDT Tue Mar 31 2020 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT WEDNESDAY... * WHAT...North winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Hatteras Island. * WHEN...From 2 AM to 5 PM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ203-311915- /O.NEW.KMHX.WI.Y.0005.200401T0900Z-200401T2100Z/ Northern Outer Banks- Including the cities of Duck, Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo 305 AM EDT Tue Mar 31 2020 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT WEDNESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northern Outer Banks. * WHEN...From 5 AM to 5 PM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
603 WWUS72 KMHX 311918 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 318 PM EDT Tue Mar 31 2020 NCZ204-010900- /O.UPG.KMHX.WI.Y.0005.200401T0300Z-200401T2100Z/ /O.NEW.KMHX.HW.W.0001.200401T0200Z-200401T1400Z/ Ocracoke Island- Including the city of Ocracoke 318 PM EDT Tue Mar 31 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT WEDNESDAY... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Ocracoke Island. * WHEN...From 10 PM this evening to 10 AM EDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NCZ205-010900- /O.UPG.KMHX.WI.Y.0005.200401T0600Z-200401T2100Z/ /O.NEW.KMHX.HW.W.0001.200401T0300Z-200401T1400Z/ Hatteras Island- Including the cities of Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 318 PM EDT Tue Mar 31 2020 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT WEDNESDAY... * WHAT...North winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Hatteras Island. * WHEN...From 11 PM this evening to 10 AM EDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NCZ203-010900- /O.UPG.KMHX.WI.Y.0005.200401T0900Z-200401T2100Z/ /O.NEW.KMHX.HW.W.0001.200401T0300Z-200401T1400Z/ Northern Outer Banks- Including the cities of Duck, Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo 318 PM EDT Tue Mar 31 2020 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT WEDNESDAY... * WHAT...Northeast winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Northern Outer Banks. * WHEN...From 11 PM this evening to 10 AM EDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NCZ047-010900- /O.EXB.KMHX.WI.Y.0005.200401T0200Z-200401T2000Z/ Mainland Dare- Including the cities of Manns Harbor, Stumpy Point, and East Lake 318 PM EDT Tue Mar 31 2020 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Mainland Dare County. * WHEN...From 10 PM this evening to 4 PM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ196-010900- /O.EXT.KMHX.WI.Y.0005.200401T0200Z-200401T1800Z/ East Carteret- Including the cities of Beaufort, Harkers Island, Sea Level, and Cedar Island 318 PM EDT Tue Mar 31 2020 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 2 PM EDT WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...East Carteret County. * WHEN...From 10 PM this evening to 2 PM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
832 WWUS72 KMHX 010640 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 240 AM EDT Wed Apr 1 2020 NCZ204-011400- /O.CON.KMHX.HW.W.0001.000000T0000Z-200401T1400Z/ Ocracoke Island- Including the city of Ocracoke 240 AM EDT Wed Apr 1 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Ocracoke Island. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NCZ203-205-011400- /O.CON.KMHX.HW.W.0001.000000T0000Z-200401T1400Z/ Northern Outer Banks-Hatteras Island- Including the cities of Duck, Kitty Hawk, Kill Devil Hills, Nags Head, Manteo, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 240 AM EDT Wed Apr 1 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Hatteras Island. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NCZ047-011845- /O.CON.KMHX.WI.Y.0005.000000T0000Z-200401T2000Z/ Mainland Dare- Including the cities of Manns Harbor, Stumpy Point, and East Lake 240 AM EDT Wed Apr 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Mainland Dare County. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ196-011800- /O.CON.KMHX.WI.Y.0005.000000T0000Z-200401T1800Z/ East Carteret- Including the cities of Beaufort, Harkers Island, Sea Level, and Cedar Island 240 AM EDT Wed Apr 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...East Carteret County. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
903 WWUS72 KMHX 011330 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 930 AM EDT Wed Apr 1 2020 NCZ204-011800- /O.CAN.KMHX.HW.W.0001.000000T0000Z-200401T1400Z/ /O.EXA.KMHX.WI.Y.0005.000000T0000Z-200401T1800Z/ Ocracoke Island- Including the city of Ocracoke 930 AM EDT Wed Apr 1 2020 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...North winds 30 to 35 mph with gusts up to 45 mph. * WHERE...Ocracoke Island. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ203-205-012000- /O.CAN.KMHX.HW.W.0001.000000T0000Z-200401T1400Z/ /O.EXA.KMHX.WI.Y.0005.000000T0000Z-200401T2000Z/ Northern Outer Banks-Hatteras Island- Including the cities of Duck, Kitty Hawk, Kill Devil Hills, Nags Head, Manteo, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 930 AM EDT Wed Apr 1 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...North winds 30 to 40 mph with gusts up to 50 mph. * WHERE...Northern Outer Banks and Hatteras Island. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ047-012000- /O.CON.KMHX.WI.Y.0005.000000T0000Z-200401T2000Z/ Mainland Dare- Including the cities of Manns Harbor, Stumpy Point, and East Lake 930 AM EDT Wed Apr 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Mainland Dare County. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ196-011800- /O.CON.KMHX.WI.Y.0005.000000T0000Z-200401T1800Z/ East Carteret- Including the cities of Beaufort, Harkers Island, Sea Level, and Cedar Island 930 AM EDT Wed Apr 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...East Carteret County. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
969 WWUS72 KMHX 011902 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 302 PM EDT Wed Apr 1 2020 NCZ047-203-205-012015- /O.CAN.KMHX.WI.Y.0005.000000T0000Z-200401T2000Z/ Mainland Dare-Northern Outer Banks-Hatteras Island- Including the cities of Manns Harbor, Stumpy Point, East Lake, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, Manteo, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 302 PM EDT Wed Apr 1 2020 ...WIND ADVISORY IS CANCELLED... Winds have diminished and will continue to decrease this evening and no longer pose a hazard. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Mar 31, 1:37 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 31, 1:37 AM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
137 AM EDT Tue Mar 31 2020
.SYNOPSIS...
High pressure will build into the Carolinas from the southwest
tonight. An area of low pressure will move eastward to the
south of the area Tuesday night and strengthen well offshore
Wednesday. High pressure will build over the area late this
week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 920 PM Mon...Fcst on track with good cvrg of high clouds
expected overnight. Cold front will cross late with breezy NNE
winds developing coast.
Prev disc...H2O vapor imagery depicting broad troughing across
ern CONUS, with dry low levels in place. Ocnl mtn cirrus
continuing to stream through, but overall trend for this evening
is partly cloudy skies. Dry reinforcing backdoor sfc cold front
will cross the area overnight with weak CAA as winds veer nrly.
Lows much cooler but still some 5 or more degrees above climo,
with readings generally in the low/mid 50s. High cloud cover
increases overnight as WAA aloft will be on the increase with
developing cyclone over the lower MS River Valley.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
As of 330 PM Mon...Aforementioned low pres area developing over
the Deep South will quickly move eastward through the day and
bring a lowering of cloud cover to E NC through the morning. Inc
mid level fgen ramps up by afternoon, with rain quickly
developing and moving through E NC through the afternoon,
becoming widespread across the region towards the late afternoon
hours, and have an inc POP trend through the period. A
moderation in low lvl thicknesses coupled with the ovc skies and
developing rain will keep temps aob climo, in the 60-65 degree
range most areas, with some 50s on the OBX due to the onshore
nerly flow.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
As 3 AM Mon...Low pressure will lift along the NC coast Tuesday
night, strengthening offshore Wednesday. High pressure will
build over the area late week. Another front will approach the
area late this weekend. Temps will gradually moderate late week
into the weekend.
Tuesday night through Wednesday...Miller type B cyclogenesis is
expected Tue over South Carolina with the parent low tracking
across the Ohio Valley. This is response to a potent mid level
trough moving across the Midwest US. The developing low is
forecast to track northeast along the NC coast Tue night into
Wed then continue to deepen Wed afternoon off of the Mid-
Atlantic coast. Widespread rainfall is expected late Tue
afternoon into Wednesday morning. Locally heavy rainfall will be
possible Tuesday night with PWATs approaching 1.25". Will
continue categorical pops, with WPC showing 0.75-1.5" qpf amts.
Bulk of precip should be ending by late Wed morning, with
lighter wrap around moisture from the offshore low possible
across the area during the afternoon. Strong winds will develop
late Tue night, peaking Wednesday, strongest along the coast.
Wind gusts 40-50 mph expected along the coast. Minor water level
rises will be possible, especially for oceanside locations
north of Cape Hatteras, along with rough surf. See Coastal Flood
section below for more details. Low level thickness values,
increasing clouds and NE/E flow support highs in the upper 50s
to mid 60s Tue, and a few degrees cooler Wed, 55-60 deg.
Thursday through Monday...High pressure will build in from the
west late week into the first part of the weekend, resulting in
dry weather and moderating temps near climo. The next frontal
system will approach the area late next weekend. Doesn't look
like much moisture with this feature, but still a bit of
uncertainty so will continue sc pops Sun and Mon. Highs
generally 65-70 deg inland and upper 50s to low 60s along the
coast, and overnight lows 45-55 deg through Sat. Temps will
continue to moderate, warming into the 70s inland late week into
early next weekend as flow becomes more southerly.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Short Term /through 06Z Wednesday/...
As of 135 AM Tue...VFR conditions prevail across the airspace
this morning with high confidence in VFR conditions prior to
21z. Cloud cover increases and lowers quickly thereafter as low
pressure initially over the southeast U.S. quickly deepens off
the coast of the Carolinas. Rain will overspread all sites late
afternoon into evening with heaviest rainfall focused closer to
the coast where better frontogenetic forcing will be realized.
IFR conditions expected at or shortly after 00z as heavier rain
moves in. Northeasterly winds will gust to 15-20 kt as low
deepens with strongest winds farther east.
Long Term /Tuesday night through Friday/...
As of 3 AM Mon...Best chance for widespread sub- VFR will be
Tue evening into Wed afternoon, with periods of IFR likely Tue
night. Conditions should be improving through the day Wed,
though gusty northerly winds expected. VFR likely to return Wed
night and prevail into Friday as high pressure builds over the
area.
&&
.MARINE...
Short Term /Through Tuesday/...
As of 920 PM Mon...No changes planned. Brief period of marginal
SCA poss late tonight behind cold front. Will hold off on
adding headline given marginal nature plus already have Gale
Watch up for later periods.
Prev disc...Another reinforcing front crosses from the north
overnight with winds veering northerly and briefing surging to
15-20 kt. A few gusts to 25 kt for the waters and Pamlico sound
will occur, but short duration no longer than several hours will
preclude a SCA issuance atm. NE winds briefly diminish Tue
morning to 10-15 kt, but will already be on the increase back to
15-20 kt in the afternoon as pres gradient begins to increase
ahead of approaching low pres area from the west and high pres
continuing to ridge into NC from the north. The 2-3 ft seas this
afternoon will briefly inc to 3-4 ft tonight with the surge,
before subsiding again to 2-3 ft on Tuesday.
Long Term /Tuesday night through Friday/...
Update: As of 330 PM Mon...Have issued Gale watches for all but
the inland rivers beginning Tue night and going through Wed
afternoon to early Wed evening.
As of 3 AM Mon...An area of low pressure will lift along the NC
coast Tuesday night and strengthen off the Mid-Atlantic coast
Wednesday. Strong N/NE winds 25-35 kt will develop Tue night,
peaking Wed morning and early afternoon, then gradually
subsiding Wed night. Still looks like several hours of gale
force winds are likely across the waters and sounds. Will hold
off on Gale Watch for now, but may be needed later today. Seas
will build Tue night, peaking at 6-14 ft Wed. Winds and seas
will be gradually subsiding Thursday as high pressure builds
over the waters. NW winds 15-20 kt subsiding to 10-15 kt late
with seas subsiding to 4-6 ft by afternoon. Gusty NNW winds will
continue Friday, along with building seas as long period swell
increases from distant low pressure.
&&
.TIDES/COASTAL FLOODING...
As of 620 PM Mon...Strong N/NE winds will develop Tue night,
peaking Wednesday morning and early afternoon. Minor water level
rises will be possible for areas adjacent to the southern
Pamlico Sound, and oceanside locations north of Cape Hatteras.
Rough surf will develop along with the threat for minor erosion
for the beaches north of Hatteras.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Gale Watch from late tonight through Wednesday afternoon for
AMZ135.
Gale Watch from late tonight through Wednesday afternoon for
AMZ131-230-231.
Gale Watch from late tonight through Wednesday evening for
AMZ152-154.
Gale Watch from this evening through Wednesday afternoon for
AMZ156-158.
Gale Watch from late tonight through Wednesday afternoon for
AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...RF/TL
SHORT TERM...TL
LONG TERM...CQD
AVIATION...CQD/MS
MARINE...RF/CQD/TL
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Mar 30, 3:30 PM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 330 PM EDT Mon Mar 30 2020 NCZ029-044>047-079>081-090>092-193-195-198-199-311930- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Northern Craven-West Carteret- Inland Onslow-Coastal Onslow- 330 PM EDT Mon Mar 30 2020 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ094-194-311930- Pamlico-Southern Craven- 330 PM EDT Mon Mar 30 2020 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong N/NE winds will develop Tue night, peaking Wednesday morning and early afternoon. Minor water level rises will be possible for areas adjacent to the southern Pamlico Sound and Neuse River. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-311930- East Carteret- 330 PM EDT Mon Mar 30 2020 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong N/NE winds will develop Tue night, peaking Wednesday morning and early afternoon. Wind gusts 40 to 50 mph expected. Minor water level rises will be possible for areas adjacent to the southern Pamlico Sound. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203>205-311930- Northern Outer Banks-Ocracoke Island-Hatteras Island- 330 PM EDT Mon Mar 30 2020 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong N/NE winds will develop Tue night, peaking Wednesday morning and early afternoon. Wind gusts 40 to 50 mph expected. Minor water level rises will be possible for areas adjacent to the southern Pamlico Sound, and oceanside locations north of Cape Hatteras. Rough surf will develop along with the threat for minor erosion for the beaches north of Hatteras. Large swells will develop late in the week as a powerful and large storm system develops over the open Atlantic Ocean, with beach erosion and coastal flooding issues possible for the Outer Banks north of Buxton. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:02 AM EDT | Gale Warning | MHX | 40 hr | |
| Mar 31, 3:02 AM EDT | Small Craft Advisory | MHX | 9 days | |
| Mar 31, 3:19 AM EDT | Coastal Flood Advisory | MHX | Carteret, Craven, Dare, Hyde, Pamlico | 41 hr |
| Mar 31, 3:19 AM EDT | High Surf Advisory | MHX | Dare | 52 hr |
| Mar 31, 3:18 PM EDT | High Wind Warning | MHX | Dare, Hyde | 18 hr |
| Mar 31, 3:30 PM EDT | Storm Warning | MHX | 15 hr |
Nearby
Wind Advisories in North Carolina, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.